6 doctors weighed in:
If one has had some tendenitis from levaquin, (levofloxacin) should it be prescribed again?
6 doctors weighed in

Dr. Pavel Conovalciuc
Family Medicine
3 doctors agree
In brief: No
Fluoquinolones usually cause tendon ruptures rather than tendinitis.
The exact mechanism whereby this happens is poorly understood. Perhaps, it is caused by tendinitis, although, this is a matter of conjecture. One way or the other, if Levaquin (levofloxacin) was suspected as a culprit in the tendon problem, i'd abstain from it next time, unless no other alternative exists.

In brief: No
Fluoquinolones usually cause tendon ruptures rather than tendinitis.
The exact mechanism whereby this happens is poorly understood. Perhaps, it is caused by tendinitis, although, this is a matter of conjecture. One way or the other, if Levaquin (levofloxacin) was suspected as a culprit in the tendon problem, i'd abstain from it next time, unless no other alternative exists.
Dr. Pavel Conovalciuc
Dr. Pavel Conovalciuc
Thank
Dr. Charles Crabbe
Internal Medicine
1 doctor agrees
In brief: Quinolone tendonitis
Tendonitis has been reported with all quinolone drugs which include Cipro (ciprofloxacin) and Levaquin and others.
It is more common in patients very physically active, prior tendon injuries or surgery. It can result in crippling ruptures including the Achilles tendon. The tendonitis can last months after the drug is stopped. It is not recommended to take Levaquin again with a prior history of tendonitis.

In brief: Quinolone tendonitis
Tendonitis has been reported with all quinolone drugs which include Cipro (ciprofloxacin) and Levaquin and others.
It is more common in patients very physically active, prior tendon injuries or surgery. It can result in crippling ruptures including the Achilles tendon. The tendonitis can last months after the drug is stopped. It is not recommended to take Levaquin again with a prior history of tendonitis.
Dr. Charles Crabbe
Dr. Charles Crabbe
Thank
Dr. Daniel Chappell
Family Medicine
In brief: Talk to prescriber
You should always voice your concerns to your prescribing doctor about a medication that you have previously had a reaction or side effect to.
There may be an alternative, or perhaps this reaction was not in your record. You are your own best advocate.

In brief: Talk to prescriber
You should always voice your concerns to your prescribing doctor about a medication that you have previously had a reaction or side effect to.
There may be an alternative, or perhaps this reaction was not in your record. You are your own best advocate.
Dr. Daniel Chappell
Dr. Daniel Chappell
Thank
Get help from a real doctor now
Dr. Warren Strudwick
Board Certified, Sports Medicine
26 years in practice
490K people helped
Continue
107,000 doctors available
Read more answers from doctors